Illinois, 2011Damaging Wind in Illinois, June 19, 2011
June 19, 2011 · NWS ILX · 1 event in 1 county or zone
A persistent frontal boundary interacting with a very moist airmass led to periods of showers and thunderstorms across southeast Illinois early in the morning on June 19th. One of the storms produced wind damage across Clay County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A persistent frontal boundary interacting with a very moist airmass led to periods of showers and thunderstorms across southeast Illinois early in the morning on June 19th. One of the storms produced wind damage across Clay County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 19, 2:00 AM CST, 2 hours earlier.
Area forecast discussion, Jun 19, 2:00 AM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 AM CDT SUN JUN 19 2011
.DISCUSSION...
ISSUED 300 AM CDT SUN JUN 19 2011
SHORT TERM...TODAY THROUGH TUESDAY
MCS CURRENTLY ONGOING OVER CENTRAL/SOUTHERN MISSOURI IS BEGINNING
TO SHOW SIGNS OF EVOLVING INTO A BOWING STRUCTURE AS IT ACCELERATES
EASTWARD ACROSS FAR SOUTHERN ILLINOIS AND WESTERN KENTUCKY OVER
THE NEXT FEW HOURS. BASED ON RADAR/SATELLITE LOOPS...IT APPEARS
BULK OF THE HEAVY RAINFALL WITH THIS SYSTEM WILL REMAIN JUST SOUTH
OF THE KILX CWA EARLY THIS MORNING. AS SUCH...HAVE DECIDED TO
ALLOW THE FLASH FLOOD WATCH FOR OUR SOUTHERN PERIPHERY TO EXPIRE
AT 12Z. WILL HOWEVER CARRY LIKELY POPS ALONG AND SOUTH OF
I-70...AS NORTHERN EDGE OF STORM COMPLEX WILL LIKELY IMPACT THIS
AREA. FURTHER NORTH...WILL ONLY MENTION LOW CHANCE POPS ACROSS THE
REMAINDER OF THE CWA. ONCE THE EARLY MORNING MCS PUSHES FURTHER
EASTWARD INTO THE OHIO RIVER VALLEY...SUBSIDENCE IN ITS WAKE
SHOULD LARGELY SUPPRESS ADDITIONAL CONVECTIVE DEVELOPMENT FOR THE
BALANCE OF THE DAY. HAVE THEREFORE ONLY MENTIONED SLIGHT CHANCE
POPS FOR THE AFTERNOON.
STILL PLENTY OF QUESTIONS CONCERNING POTENTIAL NOCTURNAL CONVECTION
TONIGHT. AS DEEP UPPER TROUGH DIGS OVER THE ROCKIES...WEAK RIDGING
WILL DEVELOP DOWNSTREAM ACROSS THE MIDWEST. THIS WILL HELP SHIFT
THE PERSISTENT FRONTAL BOUNDARY THAT HAS PLAGUED THE REGION FOR
SEVERAL DAYS FURTHER NORTHWARD INTO CENTRAL ILLINOIS. DESPITE
PRESENCE OF FRONT...STRONGEST LOW-LEVEL JET WILL LIKELY BE FOCUSED
FURTHER WEST IN ADVANCE OF THE APPROACHING UPPER TROUGH. AS A
RESULT...DO NOT ANTICIPATE WIDESPREAD STORMS ACROSS THE AREA
TONIGHT. WILL THEREFORE ONLY CARRY CHANCE POPS ACROSS THE
BOARD...AS WEAKER LOW-LEVEL INFLOW INTERACTS WITH BOUNDARY.
WARM FRONT WILL LIFT SLOWLY NORTHWARD ON MONDAY...SO HAVE OPTED TO
MAINTAIN LOW CHANCE POPS ACROSS THE NORTHERN HALF OF THE CWA IN
CLOSER PROXIMITY TO THE BEST FORCING. THINK THIS CHANCE WILL BE
FOCUSED PRIMARILY IN THE MORNING...WITH HOT/DRY CONDITIONS EXPECTED
EVERYWHERE BY AFTERNOON.
AS ROCKIES UPPER TROUGH LIFTS SLOWLY NORTHEASTWARD...IT WILL GRADUALLY
DRAG A COLD FRONT TOWARD CENTRAL ILLINOIS. MODEL CONSENSUS KEEPS
FRONT WELL WEST OF THE AREA THROUGH MONDAY NIGHT...THEN ADVANCES
IT FURTHER EASTWARD ON TUESDAY. VERY UNSTABLE AIRMASS IN ADVANCE
OF THE BOUNDARY CHARACTERIZED BY LIFTED INDEX VALUES OF -8 TO -10C
WILL SUPPORT THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS
TUESDAY AFTERNOON AND EVENING.
LONG TERM...WEDNESDAY THROUGH SATURDAY
COLD FRONT WILL SLOWLY PUSH THROUGH CENTRAL ILLINOIS ON
WEDNESDAY...HOWEVER PRIMARY MOISTURE/INSTABILITY AXIS WILL BE
LOCATED FURTHER EAST AND SOUTH ACROSS THE OHIO RIVER VALLEY.
MODELS ARE NOT PRODUCING MUCH IN THE WAY OF PRECIP...BUT AM
RELUCTANT TO GO TOTALLY DRY UNTIL FRONT PUSHES THROUGH. HAVE
THEREFORE MAINTAINED LOW CHANCE POPS ACROSS THE E/SE THROUGH
WEDNESDAY. AFTER THAT...SLOW-MOVING UPPER LOW WILL MEANDER ACROSS
THE UPPER MIDWEST/GREAT LAKES...ENSURING COOLER AND DRIER WEATHER
FOR THURSDAY THROUGH SATURDAY.
BARNES
&&
.AVIATION...
ISSUED 1202 AM CDT SUN JUN 19 2011
MCS CURRENTLY GETTING ORGANIZED OVER SOUTHWESTERN MO LOOKS LIKE IT
WILL MIGRATE EASTWARD OVERNIGHT AND STAY PRETTY MUCH SOUTH OF THE
TAF SITES. OTHER ACTIVITY OVER CENTRAL/EASTERN MO MAY SKIRT THE
SPI-DEC-CMI TERMINALS...HOWEVER THE AIRMASS OVER IL IS MORE HOSTILE
TO ORGANIZED CONVECTION. LINEAR EXTRAPOLATION SUGGESTS A ROUGH
ARRIVAL TIME AT SPI OF 0645Z ASSUMING THE STORM NOW CROSSING THE MS
RIVER SOUTHWEST OF PPQ SURVIVES. WILL USE THIS TIMING AND GIVE SPI
AND DEC A TEMPO FOR THUNDER 06Z-09Z...AND CMI A VCTS FOR 10-14Z.
RADAR SIMULATIONS FROM THE HRRR AND WRK-NMM MODELS BOTH KEEP
PRECIPITATION SOUTH OF PIA/BMI. THERE WILL ALSO EXIST A RELATIVE
LULL IN PRECIPITATION ON SUNDAY DUE TO SUBSIDENCE IN THE WAKE OF
TONIGHTS MCS. THEREFORE WILL INDICATE A DRY TAF AFTER 14Z SUN AND
CONTINUING THROUGH 06Z MON. WILL INCLUDE SOME 5SM BR AROUND SUNRISE
WITH WEAK WINDS RICH SURFACE MOISTURE...ALTHOUGH INCREASING HIGH
CLOUDS MAY MITIGATE THIS SOMEWHAT.
04
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR ILZ049>052-061-
066-067-071>073.
&&
Hazardous weather outlook, Jun 18, 2:43 PM CST, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
343 PM CDT SAT JUN 18 2011
ILZ029-031-036-037-040-041-047-191100-
CASS-FULTON-MASON-PEORIA-SCHUYLER-TAZEWELL-WOODFORD-
343 PM CDT SAT JUN 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
A SERIES OF THUNDERSTORM COMPLEXES WILL MOVE ACROSS THE AREA
THROUGH TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD
BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...PARTICULARLY
LATER THIS EVENING AND OVERNIGHT.
FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM PEORIA AND
DOWN STREAM FOR THE NEXT SEVERAL DAYS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ANOTHER COMPLEX OF THUNDERSTORMS IS POSSIBLE ON SUNDAY AS A
FRONTAL SYSTEM LINGERS OVER THE AREA. THERE IS A SLIGHT RISK THAT
SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND
LARGE HAIL THE PRIMARY SEVERE WEATHER THREAT.
AFTER A BRIEF BREAK ON MONDAY...A WEATHER SYSTEM WILL BRING
THUNDERSTORM CHANCES BACK TO THE REGION FOR TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
ILZ049-050-191100-
MORGAN-SCOTT-
343 PM CDT SAT JUN 18 2011
...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
SUNDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
A SERIES OF THUNDERSTORM COMPLEXES WILL MOVE ACROSS THE AREA
THROUGH TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD
BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...PARTICULARLY
LATER THIS EVENING AND OVERNIGHT.
FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM PEORIA AND
DOWN STREAM FOR THE NEXT SEVERAL DAYS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ANOTHER COMPLEX OF THUNDERSTORMS IS POSSIBLE ON SUNDAY AS A
FRONTAL SYSTEM LINGERS OVER THE AREA. THERE IS A SLIGHT RISK THAT
SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND
LARGE HAIL THE PRIMARY SEVERE WEATHER THREAT.
AFTER A BRIEF BREAK ON MONDAY...A WEATHER SYSTEM WILL BRING
THUNDERSTORM CHANCES BACK TO THE REGION FOR TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
ILZ052-061-066-067-071>073-191100-
CHRISTIAN-CLAY-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-SHELBY-
343 PM CDT SAT JUN 18 2011
...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
SUNDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TONIGHT
A SERIES OF THUNDERSTORM COMPLEXES WILL MOVE ACROSS THE AREA
THROUGH TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD
BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...PARTICULARLY
LATER THIS EVENING AND OVERNIGHT.
MANY AREAS ALONG AND SOUTH OF INTERSTATE 72 HAVE ALREADY HAD
ANYWHERE FROM ONE TO FIVE INCHES OF RAIN THIS
MORNING...ESPECIALLY AREAS WEST OF INTERSTATE 55. THESE LOCATIONS
HAVE SATURATED GROUND...PONDING...AND FLOODING. ANY ADDITIONAL
RAINFALL WILL ENHANCE THE THREAT FOR FLASH FLOODING THROUGH THE
OVERNIGHT HOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ANOTHER COMPLEX OF THUNDERSTORMS IS POSSIBLE ON SUNDAY AS A
FRONTAL SYSTEM LINGERS OVER THE AREA. THERE IS A SLIGHT RISK THAT
SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND
LARGE HAIL THE PRIMARY SEVERE WEATHER THREAT.
AFTER A BRIEF BREAK ON MONDAY...A WEATHER SYSTEM WILL BRING
THUNDERSTORM CHANCES BACK TO THE REGION FOR TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
ILZ027-028-030-038-042>046-048-053>057-062-063-068-191100-
CHAMPAIGN-CLARK-COLES-CRAWFORD-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-
KNOX-LOGAN-MACON-MARSHALL-MCLEAN-MENARD-MOULTRIE-PIATT-STARK-
VERMILION-
343 PM CDT SAT JUN 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TONIGHT
A SERIES OF THUNDERSTORM COMPLEXES WILL MOVE ACROSS THE AREA
THROUGH TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD
BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...PARTICULARLY
LATER THIS EVENING AND OVERNIGHT.
MANY AREAS ALONG AND SOUTH OF INTERSTATE 72 HAVE ALREADY HAD
ANYWHERE FROM ONE TO FIVE INCHES OF RAIN THIS
MORNING...ESPECIALLY AREAS WEST OF INTERSTATE 55. THESE LOCATIONS
HAVE SATURATED GROUND...PONDING...AND FLOODING. ANY ADDITIONAL
RAINFALL WILL ENHANCE THE THREAT FOR FLASH FLOODING THROUGH THE
OVERNIGHT HOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ANOTHER COMPLEX OF THUNDERSTORMS IS POSSIBLE ON SUNDAY AS A
FRONTAL SYSTEM LINGERS OVER THE AREA. THERE IS A SLIGHT RISK THAT
SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND
LARGE HAIL THE PRIMARY SEVERE WEATHER THREAT.
AFTER A BRIEF BREAK ON MONDAY...A WEATHER SYSTEM WILL BRING
THUNDERSTORM CHANCES BACK TO THE REGION FOR TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
ILZ051-191100-
SANGAMON-
343 PM CDT SAT JUN 18 2011
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
A SERIES OF THUNDERSTORM COMPLEXES WILL MOVE ACROSS THE AREA
THROUGH TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD
BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...PARTICULARLY
LATER THIS EVENING AND OVERNIGHT.
MANY AREAS ALONG AND SOUTH OF INTERSTATE 72 HAVE ALREADY HAD
ANYWHERE FROM ONE TO FIVE INCHES OF RAIN THIS
MORNING...ESPECIALLY AREAS WEST OF INTERSTATE 55. THESE LOCATIONS
HAVE SATURATED GROUND...PONDING...AND FLOODING. ANY ADDITIONAL
RAINFALL WILL ENHANCE THE THREAT FOR FLASH FLOODING THROUGH THE
OVERNIGHT HOURS.
IN ADDITION...INCREASED RELEASES FROM SPAULDING
DAME AT LAKE SPRINGFIELD WILL SEND INCREASED FLOW TO THE SUGAR
CREEK DOWNSTREAM FROM THE DAM. MANY POTENTIAL WATER ISSUES FOR THE
AREA ARE CREATING A DANGEROUS FLOOD THREAT. STAY VERY ALERT TO
CHANGING CONDITIONS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ANOTHER COMPLEX OF THUNDERSTORMS IS POSSIBLE ON SUNDAY AS A
FRONTAL SYSTEM LINGERS OVER THE AREA. THERE IS A SLIGHT RISK THAT
SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND
LARGE HAIL THE PRIMARY SEVERE WEATHER THREAT.
AFTER A BRIEF BREAK ON MONDAY...A WEATHER SYSTEM WILL BRING
THUNDERSTORM CHANCES BACK TO THE REGION FOR TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
HJS
In the hours before
Special weather statement, Jun 19, 12:09 AM CST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
109 AM CDT SUN JUN 19 2011
ILZ049-050-190715-
MORGAN-SCOTT-
109 AM CDT SUN JUN 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND SCOTT COUNTIES UNTIL
215 AM CDT...
AT 106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINCHESTER...MOVING EAST AT 25 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHAPIN...
MURRAYVILLE...
WOODSON...
JACKSONVILLE...
FRANKLIN...
ALEXANDER...
OTHER LOCATIONS AFFECTED INCLUDE...RIGGSTON...MERRITT...LYNNVILLE...
SOUTH JACKSONVILLE...LAKE JACKSONVILLE AND JACKSONVILLE MUNICIPAL
AIRPORT.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3988 9021 3988 9000 3979 9000 3978 8998
3976 8998 3971 8998 3966 8996 3960 8995
3953 9048 3973 9057
TIME...MOT...LOC 0609Z 252DEG 24KT 3965 9043
AUTENLocal storm report, Jun 19, 3:42 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
442 AM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 AM HEAVY RAIN EFFINGHAM 39.12N 88.55W
06/19/2011 M1.33 INCH EFFINGHAM IL MESONET
RAINFALL TOTAL IN THE PAST 30 MINUTES.
&&
JRPThunderstorm Wind, Clay
- When
- June 19, 4:00 AM CST to 4:05 AM CST
- Where
- Clay County, 0.96 mi NE of Mc Cabe
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 38.680, -88.507
A 16-inch diameter tree was blown down at the intersection of Route 45 and Route 50 just west of Flora.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, June 19 to 20, 20111 death · $5.3 million · 65 kt wind · 46 events
- Hail and Damaging Winds in Nebraska, June 19 to 20, 2011$8.1 million · 2.75 in hail · 33 events
- Hail and Damaging Winds in Colorado, June 19, 2011$21 million · 2 in hail · 10 events
- Heat in Oklahoma, June 19, 20111 death · 1 event
- Tornadoes and Damaging Winds in Kentucky, June 19, 2011$55,000 · EF2 · 11 events
- Tornado and Damaging Winds in Illinois, June 19, 20111 injured · $1.0 million · EF1 · 10 events
- Tornado and Hail in Iowa, June 19 to 20, 2011$760,000 · EF1 · 21 events
- Flash Flooding and Hail in Nebraska, June 19 to 20, 2011$139,000 · 2.75 in hail · 59 events
- Flash Flooding and Flooding in Ohio, June 19 to 20, 2011$1.5 million · 0.75 in hail · 7 events
- Wildfire in Texas, June 19 to 21, 2011$500,000 · 1 event
- Flash Flood and Flooding in Pennsylvania, June 19 to 20, 2011$270,000 · 6 events
- Damaging Winds and Lightning Strike in North Carolina, June 19, 2011$200,000 · 60 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328643.